ArticleOriginal scientific text
Title
On the structure of sets with small doubling property on the plane (I)
Authors 1
Affiliations
- School of Mathematical Sciences, Raymond and Beverly Sackler Faculty of Exact Sciences, Tel-Aviv University, Tel-Aviv, Israel
Abstract
Let K be a finite set of lattice points in a plane. We prove that if |K| is sufficiently large and |K+K| < (4 - 2/s)|K| - (2s-1), then there exist s - 1 parallel lines which cover K. We also obtain some more precise structure theorems for the cases s = 3 and s = 4.
Bibliography
- [B] Y. Bilu, Structure of sets with small sumsets, Mathématiques Stochastiques, Univ. Bordeaux 2, Preprint 94-10, Bordeaux, 1994.
- [F1] G. A. Freiman, Foundations of a Structural Theory of Set Addition, Transl. Math. Monographs 37, Amer. Math. Soc., Providence, R.I., 1973.
- [F2] G. A. Freiman, Inverse problems in additive number theory VI. On the addition of finite sets III, Izv. Vyssh. Uchebn. Zaved. Mat. 1962, no. 3 (28), 151-157 (in Russian).
- [F3] G. A. Freiman, What is the structure of K if K + K is small?, in: Lecture Notes in Math. 1240, Springer, 1987, New York, 109-134.
- [L-S] V. F. Lev and P. Y. Smeliansky, On addition of two distinct sets of integers, Acta Arith. 70 (1995), 85-91.
- [R] I. Z. Ruzsa, Generalized arithmetical progressions and sumsets, Acta Math. Hungar. 65 (1994), 379-388.
- [S] Y. Stanchescu, On addition of two distinct sets of integers, Acta Arith. 75 (1996), 191-194.